Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Myprodol Syrup toddler
Sep 7, 2013

Hi from South Africa. My little weekend 4yr old foster son hurt his foot,he cant put much pressure on it. I took him to the doctor, it is swollen but nothing broken. He prescribed Myprodol 2,5ml twice a day for 5 days for the inflammation. I have been looking up Myprodol and see its not recommended for people with liver or kidney disease and because of the codeine not recommended for children. He is HIV+ and on Lamavudine, Abacavir and Kaletra, although he does not have liver or kidney disease I am aware that the HIV meds does affect these organs. Would it be ok giving Myprodol, if not, could you recommend any other over the counter medicine for the inflammation. Thank you

Response from Dr. Young

Hello and thanks for posting from South Africa.

According to my sources, Myprodol is a combination of ibuprofen, codeine and paracetamol-- all pain killers. Your right that this should be avoided in people with serious kidney or liver problems, but in general ok to take (when needed, such as your son's situation) for short periods of time.

There's no significant interaction between Myprodol and your son's HIV medications.

Having said that, my favorite anti-inflammatory for localized injury is simple, inexpensive and has no interactions--- it's ice. Applying ice to a muscle or joint injury for ~30 minutes several times daily can be very effective. Just make sure to keep a layer of cloth between the ice and skin to avoid frostbite injury.

I hope that helps, BY



Previous
Improved VL after stopping Revivo
Next
lamivudine vs emtricitabine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement